loading page

Transient tube-seeing and unconsciousness in a Kung-Fu fighter after single dose ibuprofen
  • josef finsterer
josef finsterer
Author Profile

Abstract

Though neurological/ophthalmologic side effects in form of headache, vertigo, somnolence, paresthesias, optic neuritis and optic neuropathy are listed as side effects in the leaflet, transient tube-seeing and unconsciousness after a single dose of ibuprofen have not been reported. The patient is a 48yo male who experienced sudden-onset tube-seeing for a few seconds, followed by unconsciousness for 20 minutes, during which he was communicating with his boss in a tipsy way, 15 minutes after having taken 200mg ibuprofen. After awakening, it took 2-3h to regain his premorbid condition. There was no tongue biting or secessus. Since blood pressure, blood tests, blood gas analysis, ECG, and EEG were normal and cerebral MRI only showed non-specific spots in the subcortical white matter, the condition was attributed to ibuprofen. This case shows that a single dose of ibuprofen may cause severe side effects in the form of tube-seeing and unconsciousness. Ibuprofen should be given with caution as single dosages may cause severe side effects.